Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 29, 2006, 1:27 PM EDT for Warren County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2006, 1:27 PM EDT (17:27 UTC)
- Expired
- Jul 29, 2006, 2:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Warren County, NY
The radar
The Albany radar (KENX), 100 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 291727
SVRALY
NYC113-291830-
/O.NEW.KALY.SV.W.0101.060729T1727Z-060729T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
127 PM EDT SAT JUL 29 2006
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN EAST CENTRAL NEW YORK
THIS INCLUDES THE CITIES OF...WARRENSBURG...LAKE GEORGE VILLAGE...
GLENS FALLS
* UNTIL 230 PM EDT
* AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
NORTH CREEK...OR ABOUT 12 MILES SOUTHEAST OF INDIAN LAKE...AND
MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JOHNSBURG BY 135 PM EDT
WARRENSBURG BY 200 PM EDT
LAKE GEORGE VILLAGE...LAKE GEORGE AND 7 MILES NORTHEAST OF LAKE
LUZERNE CAMPGROUND BY 210 PM EDT
GLENS FALLS AND 6 MILES NORTHEAST OF WEST GLENS FALLS BY 225 PM EDT
LAT...LON 4374 7403 4353 7363 4350 7365 4331 7361
4331 7365 4327 7367 4327 7369 4329 7370
4328 7373 4340 7389 4340 7390 4360 7419
4363 7420 4374 7408
$$
SNYDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:01 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 29, 1:01 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 101 PM EDT SAT JUL 29 2006 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... REGION REMAINS IN WNW TO NW FLOW AT 500 HPA...BUT ONE THATS OVER THE TOP OF A VERY WARM 500 HPA RIDGE...AND PRODUCING THAT WONDERFUL MID TO LATE SUMMER CONUNDRUM OF WARM AIR COMING IN FROM THE NW. NO ITS NOT AUSTRALIA. LATE THIS AFTN CAPES ARND 1500 J/KG SOME PATCHY CVA...A WEAK TROF ACRS THE N TIER OF NY AND ELEVATED TERRAIN WILL TRIGGER SCT AFTN EVENING TSTMS. PRIMARILY A PULSE DAY...WITH CURRENT TD A STRAY SVR CANT BE RULED OUT. WITH JET MAXES MOVING ALONG IN FLOW AND AREAS OF DIV DROPPING SE TNGT THE THREAT OF TSTMS WILL LINGER INTO THE NIGHT. MDLS EVEN ALLUDE TO A POTENTIAL MCS DEVELOPMENT JUST W OF FCA. SUNDAY WITH NO BOUNDARYS OR SHRT WVS WONDERING THRU AND SOME MAYBE EVEN MIDLEVEL WARMING IF AN MCS PASSES TO OUR WEST...AFTN AND EVNG TSTMS WILL BE ISOLATED...LARGELY FOCUSED OFF TERRAIN AND LOCAL EFFECTS. SUNDAY NIGHT THE 500 HPA RIDGE BUILDS E FM MIDWEST/GRTLKS AND WMFNT OF THE HOTTEST AIR PUSHES NE THRU NY AND NEW ENG. THE NAM HOLDS OFF ANY TSTMS WITH THIS SURGE OF WARM AIR TILL MONDAY NIGHT SUGGESTING ANOTHER MCS WHILE THE GFS KEEPS IT TO OUR NORTH MONDAY NIGHT. FOR NOW MONDAY LOOKS LIKE A DAY WITH MINIMAL TO NO CHC OF TSTMS...BUT VERY WARM. MONDAY NIGHT WILL CARRY CHC POPS...WITH A FEW UPSTREAM SHRT WVS DIGGING ACRS RGN...ONE MODEL CARRYING AN MCS AND THE OTHER KEEPING IT ALL TO OUR N. THE MDLS HAVE BEEN ALL OVER WITH WHICH DAYS FM SUNDAY TO TUESDAY GET A CONVECTIVE RESPONSE AND WHICH WILL BE DRY OR LOW CHC. EVERY DAY THEY REARRANGE THE POSSIBILITIES. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE 500 HPA RIDGE BUILDS ACROSS THE E SEABOARD TUESDAY...AND FCA IS WELL INTO THE WARMEST OF THE WARM SECTOR WITH WMFNT RACING INTO MAINE AND SFC LOW OVER JAMES BAY. SOME RESIDUAL CLOUDS MAY LINGER IN THE MORNING FROM WHATEVER MCS ACTIVITY OCCURRED THE PREVIOUS NIGHT...BUT OTHERWISE ITS MASSIVE SUBSIDENCE AND THE HEAT IS ON AS TEMPS SOUR WELL INTO THE 90S. OTHER THAN AN ISOLD TSTM IN THE AFTN AND EVENING...FCA WILL REMAIN UNDER THIS RIDGE THRU MUCH OF WEDNESDAY WITH YET ANOTHER BLAST FURNACE DAY. WED NT THE RIDGE DECAYS AT 500 HPA AND THE GFS BRINGS A STRONG CDFNT TO THE ST LAWRENCE VLY BY EVENING BUT THE DGEX DOESNT BRING IT THAT FAR SOUTH TILL THU MRNG. HPC PLACES IT IN THE MHWK VLY 12Z THU...IN LINE WITH THE 06Z GFS RUN...SO LATE WED NT AND THU THIS ANNA FRONT WILL MOVE STEADILY BUT SLOWLY S ACROSS THE FCA...TRIGGERING A PRETTY STRONG CONVECTIVE RESPONSE. THU NT ITS WELL SOUTH OF THE REGION WITH LINGERING SHOWERS ENDING. FRI A COOLER AND LARGE CANADIAN SFC HIGH BUILDS E FROM THE GRTLKS. BY SATURDAY THE 500 HPA RIDGE HAS REASSERTED ITSELF IN THE OHIO VALLEY AND WITH THE SFC HIGH OFFSHORE...WAA TAKES HOLD INTO THE REGION WITH INCRG HUMIDITY AND TEMPS. THIS SURE BEATS JANUARY. && .AVIATION.../18Z TODAY TO 18Z SUNDAY/... WIDELY SCATTERED THUNDERSTORMS HAVE POPPED OVER THE ADIRONDACK PARK AS WELL AS THE SCHOHARIE VALLEY. EXPECT ISOLATED THUNDERSTORMS OVER THE ALBANY ROUTE WITH THE BEST CHANCE OF A THUNDERSTORMS HITTING THE KGFL TERMINAL THROUGH ABOUT 00Z. WE HAVE INCLUDED VCTS AT KGFL...WHILE ONLY CB AT THIS TIME IN KALB AND KPOU. THUNDERSTORMS COULD PRODUCE VERY HEAVY RAINFALL...BRIEFLY DRAMATICALLY DECREASING VISIBLITY...AS WELL AS SOME GUSTY WINDS. THEY ARE EXPECTED TO BE MORE OF THE PULSE VARIETY. GIVEN A CROSS OVER TEMPERATURE OF ABOUT 68...EXPECT IFR FOG TO FORM AT KGFL OVERNIGHT WHILE WE WILL GO WITH MVFR HZ/FOG IN THE OTHER TERMINALS. OF COURSE...IF ANY OF THE TERMINALS GET ENOUGH RAINFALL...THE FOG THREAT WILL INCREASE. MITIGATING FOG FACTORS WILL BE HIGH CLOUD DEBRIS FROM PREVIOUS CONVECTIVE AS WELL AS A LITTLE MIXINESS. MVFR STRATUS CLOUDS COULD FORM AS WELL. && .HYDROLOGY...FRIDAYS HEAVY RAINFALL PRODUCED UP TO A FOOT RISES ON SMALLER RIVERS ACROSS OUR HSA...BUT ALL REMAIN WELL WITHIN BANK. THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE MUCH MORE WIDELY SCATTERED THAN YESTERDAYS...BUT LOCAL RAINFALL UP TO AN INCH IN A SHORT TIME...COULD PRODUCE VERY LOCALIZED PONDING OF WATER AS WELL AS SHARP WITHIN BANK RISES ON SMALL CREEKS. THE THREAT OF HEAVY RAINERS SHOULD DIMINISH OVERNIGHT...BUT WE WILL BE FACED WITH THE THREAT OF MORE HEAVY RAINER THUNDERSTORMS ON SUNDAY AS WELL AS TUESDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SNYDER/JOHNSON
Hazardous weather outlook, Jul 29, 4:40 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 440 AM EDT SAT JUL 29 2006 CTZ001-013-NYZ038>041-043-049-050-052-053-059-060-064>066-083-084- 301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON- 440 AM EDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...THE MOHAWK VALLEY...AND THE HUDSON CHAMPLAIN VALLEY CORRIDOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. THUNDERSTORMS WILL OCCUR RANDOMLY THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS WILL MOVE FROM WEST NORTHWEST TO EAST SOUTHEAST AT 30 MILES AN HOUR. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH THURSDAY NIGHT...MAINLY IN THE AFTERNOON AND EVENING. THERE MAY BE A PERIOD OF HIGH HEAT BEGINNING TUESDAY AND PEAKING WEDNESDAY. HEAT INDICES MAY RISE TO BETWEEN 100 AND 110 FOR A FEW HOURS IN THE AFTERNOON DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. MAZ001-025-NYZ032-033-042-047-048-051-054-058-061-063-082- VTZ013>015-301100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER- NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 440 AM EDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MASSACHUSETTS...SOUTHERN VERMONT AND IN EAST CENTRAL NEW YORK THE CATSKILLS...TACONICS AND SOUTHERN ADIRONDACKS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. THUNDERSTORMS WILL OCCUR RANDOMLY THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS WILL MOVE FROM WEST NORTHWEST TO EAST SOUTHEAST AT 30 MILES AN HOUR. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH THURSDAY NIGHT...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jul 29, 12:27 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1227 PM EDT SAT JUL 29 2006 NYZ033-291700- HAMILTON NY- 1227 PM EDT SAT JUL 29 2006 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED NEAR FORKED LAKE PUBLIC CAMPGROUND... OR ABOUT 13 MILES NORTHWEST OF INDIAN LAKE...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... LAKE DURANT CAMPGROUND BY 1235 PM EDT INDIAN LAKE BY 1250 PM EDT
Special weather statement, Jul 29, 12:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1255 PM EDT SAT JUL 29 2006 NYZ033-041-291730- HAMILTON NY-NORTHERN SARATOGA NY- 1255 PM EDT SAT JUL 29 2006 ...A STRONG THUNDERSTORM IN HAMILTON AND SARATOGA COUNTIES... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 15 MILES SOUTHEAST OF SPECULATOR...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... DAY CENTER AND EDINBURG BY 120 PM EDT CORINTH BY 130 PM EDT
Special weather statement, Jul 29, 1:17 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 117 PM EDT SAT JUL 29 2006 NYZ042-291745- NORTHERN WARREN NY- 117 PM EDT SAT JUL 29 2006 ...A STRONG THUNDERSTORM IN WARREN COUNTY... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED 8 MILES WEST OF NORTH CREEK...OR ABOUT 10 MILES SOUTHEAST OF INDIAN LAKE...AND MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF NORTH CREEK BY 125 PM EDT JOHNSBURG BY 135 PM EDT 7 MILES NORTHWEST OF WARRENSBURG BY 145 PM EDT
Special weather statement, Jul 29, 1:23 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 123 PM EDT SAT JUL 29 2006 NYZ042-043-291800- NORTHERN WARREN NY-NORTHERN WASHINGTON NY- 123 PM EDT SAT JUL 29 2006 ...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED NEAR CHESTERTOWN...OR ABOUT 10 MILES NORTHWEST OF WARRENSBURG...AND MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... WARRENSBURG BY 135 PM EDT BOLTON LANDING BY 140 PM EDT COMSTOCK BY 200 PM EDT IF ON OR NEAR LAKE GEROGE GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM SNYDER
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:56 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 64 min |
| Jul 29, 3:09 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 66 min |
| Jul 29, 4:12 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 18 min |
| Jul 29, 4:16 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 59 min |
| Jul 29, 4:46 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery | 29 min |
| Jul 29, 5:20 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.